Alert archive / Louisiana / Tornado Warnings in 1998
Tornado Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 11, 1998, 11:30 PM CST for Sabine Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 1998, 11:30 PM CST (05:30 UTC)
- Expired
- Jan 12, 1998, 12:30 AM CST
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 11:30 PM CST | Hail 0.75 | Zwolle, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 11:30 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 120530 RRA TORSHV LAC085-120630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 PM CST SUN JAN 11 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1230 AM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...SABINE PARISH AT 1130 PM DOPPLER RADAR INDICATED A DEVELOPING TORNADO OVER ZWOLLE MOVING EAST SOUTHEAST AT 40 MPH. PERSONS IN THE ZWOLLE AREA SHxOULD TAKE COVER NOW. THIS STORM WILL ALSO MOVE TO NEAR MANY BY 1140 PM. IF YOU ARE IN THE PATH OF THIS TORNADO...GO TO AN INTERIOR HALLWAY ...CLOSET...OR BATHROOM ON THE LOWEST FLOOR. AVOID WINDOWS. 18/4
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 11, 8:20 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 11, 8:20 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CST SUN JAN 11 1998 CONVECTION CONTINUES TO PUSH EAST ACRS E TX...NRN LA AND SRN AR. MOST OF THE RAINFALL HAS ENDED ACRS SE OK AND PARTS OF SW AR AND NE TX. WILL NEED TO LOOK AT LOWERING OR DROPPING POPS ALTOGETHER ACRS AREAS WHERE PCPN HAS AL BUT STOPPED. WILL ALSO NEED TO LOOK AT REDEFINING FFAS ACRS NE TX AND SW AR AND DROP FFA ACRS SE OK. WITH SPEED OF MOVEMENT OF THE STORMS APPROACHING 40 KT AND NO SIG TRAINING EXPECTED WILL NOT NEED TO ISSUE FFA NW LA ATTM. MAY NEED TO ISSUE SOMETHING LATER TONIGHT ACRS SRN PORTONS OF CWA AS FLOW BCMS MORE PARALLEL TO STORM MOVEMENT FROM LFK ARE INTO CENTRAL LA. CURRENT TEMPS SHUD WORK FOR LOWS TONIGHT. 18
In the hours before
Local storm report, Jan 11, 10:42 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0415 PM 2 W OMAHA TX .75 INCH HAIL
01/11/98 MORRIS
0427 PM 12 W DANGERFIELD TX 1.75 INCH HAIL
01/11/98 TITUS GOLFBALL HAIL NEAR CASON
ON THE TITUS/MORRIS COUNTY
LINE.
0430 PM 2 N HUGHES SPRINGS TX
01/11/98 CASS FUNNEL CLOUD
DROPPED DOWN TO AROUND 500
FEET THEN LIFTED UP.
.
0433 PM 2 N HUGHES SPRINGS TX 1.75 INCH HAIL
01/11/98 CASS
0445 PM 2 W LINDEN TX
01/11/98 CASS 2 FUNNEL CLOUDS SPOTTED.
0500 PM LINDEN TX 1.75 INCH HAIL
01/11/98 CASS
0508 PM ATLANTA TX 1 INCH HAIL
01/11/98 CASS
0536 PM 3 S FOUKE AR .75 INCH HAIL
01/11/98 MILLER
0558 PM CANFIELD AR 1 INCH HAIL
01/11/98 LAFAYETTE
0558 PM BIG SANDY TX 1.75 INCH HAIL
01/11/98 UPSHUR
0620 PM BUCKNER AR 60 MPH TSTM GUST
01/11/98 LAFAYETTE
0640 PM EMERSON AR 60 MPH TSTM GUST
01/11/98 COLUMBIA
18Local storm report, Jan 11, 10:42 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0415 PM 2 W OMAHA TX .75 INCH HAIL
01/11/98 MORRIS
0427 PM 12 W DANGERFIELD TX 1.75 INCH HAIL
01/11/98 TITUS GOLFBALL HAIL NEAR CASON
ON THE TITUS/MORRIS COUNTY
LINE.
0430 PM 2 N HUGHES SPRINGS TX
01/11/98 CASS FUNNEL CLOUD
DROPPED DOWN TO AROUND 500
FEET THEN LIFTED UP.
.
0433 PM 2 N HUGHES SPRINGS TX 1.75 INCH HAIL
01/11/98 CASS
0445 PM 2 W LINDEN TX
01/11/98 CASS 2 FUNNEL CLOUDS SPOTTED.
0500 PM LINDEN TX 1.75 INCH HAIL
01/11/98 CASS
0508 PM ATLANTA TX 1 INCH HAIL
01/11/98 CASS
0536 PM 3 S FOUKE AR .75 INCH HAIL
01/11/98 MILLER
0558 PM CANFIELD AR 1 INCH HAIL
01/11/98 LAFAYETTE
0558 PM BIG SANDY TX 1.75 INCH HAIL
01/11/98 UPSHUR
0620 PM BUCKNER AR 60 MPH TSTM GUST
01/11/98 LAFAYETTE
0640 PM EMERSON AR 60 MPH TSTM GUST
01/11/98 COLUMBIA
18Local storm report, Jan 11, 10:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0611 PM 2 E JUDSON TX .75 INCH HAIL
01/11/98 HARRISON
0716 PM BLANCHARD LA 1 INCH HAIL
01/11/98 CADDO
0730 PM BARKSDALE AFB LA .5 INCH HAIL
01/11/98 BOSSIER
0738 PM BOSSIER CITY LA .88 INCH HAIL
01/11/98 BOSSIER INTERSECTION OF I-20 AND
BENTON ROAD.
0740 PM 3 NE TATUM TX 1 INCH HAIL
01/11/98 PANOLA
0740 PM HAUGHTON LA 2 INCH HAIL
01/11/98 BOSSIER
0755 PM HAUGHTON LA .75 INCH HAIL
01/11/98 BOSSIER
0809 PM DOYLINE LA .75 INCH HAIL
01/11/98 WEBSTER
0817 PM MINDEN LA .5 INCH HAIL
01/11/98 WEBSTER
0827 PM DUBBERLY LA .88 INCH HAIL
01/11/98 WEBSTER
18Local storm report, Jan 11, 10:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0611 PM 2 E JUDSON TX .75 INCH HAIL
01/11/98 HARRISON
0716 PM BLANCHARD LA 1 INCH HAIL
01/11/98 CADDO
0730 PM BARKSDALE AFB LA .5 INCH HAIL
01/11/98 BOSSIER
0738 PM BOSSIER CITY LA .88 INCH HAIL
01/11/98 BOSSIER INTERSECTION OF I-20 AND
BENTON ROAD.
0740 PM 3 NE TATUM TX 1 INCH HAIL
01/11/98 PANOLA
0740 PM HAUGHTON LA 2 INCH HAIL
01/11/98 BOSSIER
0755 PM HAUGHTON LA .75 INCH HAIL
01/11/98 BOSSIER
0809 PM DOYLINE LA .75 INCH HAIL
01/11/98 WEBSTER
0817 PM MINDEN LA .5 INCH HAIL
01/11/98 WEBSTER
0827 PM DUBBERLY LA .88 INCH HAIL
01/11/98 WEBSTER
18Local storm report, Jan 11, 11:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0844 PM 2 E GIBSLAND LA 1 INCH HAIL
01/11/98 BIENVILLE
0908 PM GRAMBLING LA 1.75 INCH HAIL
01/11/98 LINCOLN
0930 PM RINGGOLD LA 1 INCH HAIL
01/11/98 BIENVILLE
0940 PM CALHOUN LA .75 INCH HAIL
01/11/98 OUACHITA
0943 PM 2 W CASTOR LA 1.25 INCH HAIL
01/11/98 BIENVILLE
1055 PM NEUVILLE TX .88 INCH HAIL
01/11/98 SHELBY
1055 PM PATROON TX .88 INCH HAIL
01/11/98 SHELBY
18Local storm report, Jan 11, 11:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CST SUN JAN 11 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0844 PM 2 E GIBSLAND LA 1 INCH HAIL
01/11/98 BIENVILLE
0908 PM GRAMBLING LA 1.75 INCH HAIL
01/11/98 LINCOLN
0930 PM RINGGOLD LA 1 INCH HAIL
01/11/98 BIENVILLE
0940 PM CALHOUN LA .75 INCH HAIL
01/11/98 OUACHITA
0943 PM 2 W CASTOR LA 1.25 INCH HAIL
01/11/98 BIENVILLE
1055 PM NEUVILLE TX .88 INCH HAIL
01/11/98 SHELBY
1055 PM PATROON TX .88 INCH HAIL
01/11/98 SHELBY
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:58 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 47 min |
| Jan 11, 7:42 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 48 min |
| Jan 11, 7:55 PM CST | Severe Thunderstorm Warning | SHV | Webster | 35 min |
| Jan 11, 8:12 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 48 min |
| Jan 11, 8:30 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 60 min |
| Jan 11, 8:51 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 69 min |
| Jan 11, 9:33 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 27 min |
| Jan 11, 11:13 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 62 min |
| Jan 12, 12:06 AM CST | Tornado Warning | SHV | Natchitoches | 54 min |
| Jan 12, 12:58 AM CST | Severe Thunderstorm Warning | SHV | Grant | 47 min |
Nearby
Tornado Warnings in Louisiana, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.